Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Mar 25, 2009, 3:24 PM PDT for Clark County, Nevada; Mohave County, Arizona. It took effect at Mar 26, 2009, 12:00 PM PDT. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2009, 3:24 PM PDT (22:24 UTC)
- In effect from
- Mar 26, 2009, 12:00 PM PDT
- Expired
- Mar 26, 2009, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 1:24 PM PDT | NON-TSTM WND GST 48 | 2 Wnw Fossil Ridge, NV | A 48 MPH GUST FROM THE NORTHWEST WAS MEASURED AT THE YUCCA GAP RAWS SITE. GUSTS OF 40 MPH OR GREATER WERE RECORDED EACH HOUR FROM 924 AM THROUGH 424 PM. |
| Mar 26, 1:56 PM PDT | NON-TSTM WND GST 49 | Henderson, NV | A NORTHERLY WIND GUST OF 49 MPH WAS MEASURED AT THE HENDERSON ASOS. |
| Mar 26, 3:23 PM PDT | NON-TSTM WND GST 51 | Kingman, AZ | KINGMAN ASOS MEASURED A 51 MPH WIND GUST OUT OF THE NORTH. |
| Mar 26, 4:03 PM PDT | NON-TSTM WND DMG | Cedar Hills, AZ | AN ESTIMATED 18 INCH DIAMETER, 20 TO 25 FOOT TREE BLEW OVER FROM GUSTY WINDS NEAR INTERSTATE 40 AND EXIT 66. |
| Mar 26, 5:00 PM PDT | NON-TSTM WND GST 53 | 4 Ene Bullhead City, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 252224 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 324 PM PDT WED MAR 25 2009 CAZ229-252330- /O.CAN.KVEF.FW.A.0001.090326T1800Z-090327T0300Z/ LOWER COLORADO RIVER VALLEY- 324 PM PDT WED MAR 25 2009 ...FIRE WEATHER WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE FIRE WEATHER WATCH. $$ AZZ101-102-NVZ466-260630- /O.UPG.KVEF.FW.A.0001.090326T1800Z-090327T0300Z/ /O.NEW.KVEF.FW.W.0001.090326T1900Z-090327T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 324 PM PDT WED MAR 25 2009 /324 PM MST WED MAR 25 2009/ ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY DUE TO STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BY NOON THURSDAY THROUGH THURSDAY EVENING. A STORM SYSTEM WILL MOVE THROUGH UTAH THURSDAY AND HEAD TOWARDS THE FOUR CORNERS AREA AND BRING WITH IT STRONG NORTH WINDS OVER THE WARNED AREA. SUSTAINED NORTH WINDS OF 20 TO 30 MPH...AND GUSTS BETWEEN 40 AND 50 MPH...WILL LIKELY OCCUR ALONG THE COLORADO RIVER VALLEY AND ACROSS SOUTHERN MOHAVE COUNTY THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. THE STRONG WINDS WILL COMBINE WITH VERY DRY FUELS AND RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT. WIND GUSTS ARE EXPECTED TO DECREASE TO LESS THAN 35 MPH THURSDAY EVENING BUT BREEZY CONDITIONS WILL PERSIST THROUGH FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 261158 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 458 AM PDT THU MAR 26 2009 AZZ101-102-NVZ466-270300- /O.CON.KVEF.FW.W.0001.090326T1900Z-090327T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 458 AM PDT THU MAR 26 2009 /458 AM MST THU MAR 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM THIS EVENING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHERN MOHAVE COUNTY AND THE COLORADO RIVER VALLEY. SUSTAINED NORTH WINDS OF 20 TO 30 MPH...AND GUSTS BETWEEN 40 AND 50 MPH...WILL DEVELOP ALONG THE COLORADO RIVER VALLEY AND ACROSS SOUTHERN MOHAVE COUNTY THIS AFTERNOON THROUGH THIS EVENING. THESE WINDS WILL COMBINE WITH VERY DRY FUELS AND RELATIVE HUMIDITY VALUES FALLING BELOW 15 PERCENT TO CREATE CRITICAL FIRE CONDITIONS WITH EXTREME GROWTH POTENTIAL. WIND GUSTS ARE EXPECTED TO DECREASE TO LESS THAN 35 MPH LATE THIS EVENING BUT BREEZY CONDITIONS WILL PERSIST THROUGH FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JA
000 WWUS85 KVEF 270250 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT THU MAR 26 2009 AZZ101-102-NVZ466-270400- /O.EXP.KVEF.FW.W.0001.000000T0000Z-090327T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 750 PM PDT THU MAR 26 2009 /750 PM MST THU MAR 26 2009/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. NORTH WINDS WILL CONTINUE TO DECREASE WHILE HUMIDITY VALUES RECOVER ABOVE 15 PERCENT OVER SOUTHERN MOHAVE COUNTY. THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:16 PM PDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 3:16 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 PM PDT WED MAR 25 2009
.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING A COLD FRONT
THROUGH HE AREA THIS EVENING AND TONIGHT. ALONG WITH SOME COOLER
TEMPERATURES THE AREA WILL EXPERIENCE STRONG NORTH WINDS THURSDAY IN
ITS WAKE. THE STRONGEST WINDS WILL BE IN MOHAVE COUNTY AND THE
COLORADO RIVER VALLEY.WINDS WILL DIMINISH FRIDAY AND SATURDAY BEFORE
ANOTHER SYSTEM COMES THROUGH ON SUNDAY FOR ANOTHER DAY OF STRONGER
NORTH WINDS.
&&
.SHORT TERM...UPPER LOW NOW DROPPING INTO IDAHO THIS AFTERNOON AND
IS ON TRACK TO BE NEAR THE FOUR CORNERS AREAS THURSDAY AFTERNOON.
MODELS ARE IN PRETTY GOOD AGREEMENT ABOUT THE TRACK AND IN BRINGING
STRONG WINDS THURSDAY. GUIDANCE BRINGS IN ADVISORY LEVEL WINDS
THURSDAY OVER MOHAVE COUNTRY AND COLORADO RIVER VALLY THEN AS WELL.
WENT AHEAD WITH A WIND ADVISORY FOR NOON TO 8 PM FOR THOSE AREAS BUT
BELIEVE THE RIVER VALLEY WILL BE THE AREA WITH THE STRONGEST WINDS.
RED FLAG CRITERIA IS EXPECTED ON THE ARIZONA SIDE OF THE RIVER
VALLEY WHERE THERE ARE DRY FUELS AND FOR THE REST OF MOHAVE COUNTY.
THURSDAY WILL SEE MUCH DRYER AIR MOVE IN BEHIND THE FRONT AND WILL
COMBINE WITH THE STRONG WINDS TO BRING THE CRITICAL CONDITIONS
NEEDED FOR A WARNING. AFTER THURSDAY THE TROUGH OVER THE FOUR
CORNERS WILL MOVE EAST BRINGING A SLACKING OF THE GRADIENTS AND DRY
NORTHWEST FLOW FOR THE REST OF THE SHORT TERM.
.LONG TERM...FOR THE PERIOD BEGINNING SUNDAY MORNING...RIDGING WILL
REMAIN OVER THE EASTERN PACIFIC WHICH WILL KEEP THE FORECAST AREA
UNDER NORTHWEST FLOW ALOFT OVERALL. THIS ESSENTIALLY KEEPS US UNDER
AN INSIDE SLIDER TYPE REGIME THROUGH AT LEAST THE FIRST HALF OF
NEXT WEEK...IN WHICH LOW PRESSURE SYSTEMS DROP DOWN ACROSS THE AREA
FROM THE NORTH...PULLING A COLD FRONT ACROSS THE REGION...BUT RESULT
IN LITTLE PRECIPITATION. GENERAL CONSENSUS IS THAT FRONTS WILL PASS
THROUGH THE CWA SUNDAY AFTERNOON/EVENING...THEN AGAIN TUESDAY
AFTERNOON/EVENING FOR NOW...BUT THERE ARE DIFFERENCES BETWEEN
MODELS...WITH THE EC INDICATING THE MIDWEEK SYSTEM WILL REMAIN WELL
TO THE NORTH. NET EFFECT EACH TIME THERE IS FRONTAL PASSAGE WILL BE
STRONG SOUTHWEST WINDS AHEAD...AND NORTHERLY WINDS BEHIND THE FRONT
WITH A COOL DOWN IN TEMPS THE DAY AFTER...BEFORE BEGINNING TO
REBOUND 48 HOURS LATER. SHOULD GET A BETTER FEEL FOR TIMING WITH
FUTURE MODEL RUNS.
&&
.AVIATION...FOR MCCARRAN...ACROSS THE VALLEY...GENERAL WIND
DIRECTION WILL REMAIN SOUTH/SOUTHWEST BEFORE A STRONG COLD FRONT
PUSHES THROUGH THE AREA THURSDAY MORNING. AFTER PASSAGE...WINDS WILL
BECOME NORTHERLY...WITH GUSTS APPROACHING 40 MPH POSSIBLE BY THE
AFTERNOON. RIGHT NOW...BEST SHOT AT TIMING THE FRONT AT KLAS LOOKS
TO BE AROUND 14Z...BUT WILL HAVE A BETTER FEEL ONCE WE START SEEING
THE WIND SHIFT UPSTREAM OVERNIGHT. THERE IS NO PRECIP OR LOW CLOUDS
EXPECTED WITH THIS SYSTEM AT KLAS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA OVER THE
NEXT 24 HOURS FROM NORTH TO SOUTH...SWITCHING WINDS FROM SOUTHWEST
TO NORTHERLY AS THE FRONT PASSES THROUGH. WINDS WILL BE STRONG AHEAD
AND BEHIND OF THE FRONT...WITH GUSTS OUT OF THE NORTH OVER 40 MPH
POSSIBLE AT FAVORED LOCATIONS BY THURSDAY AFTERNOON. ANY
PRECIPITATION/LOWER CIGS...SHOULD BE LIMITED TO MAINLY LINCOLN
COUNTY AND NORTHERN MOHAVE COUNTY TONIGHT THROUGH THURSDAY MORNING.
&&
.FIRE WEATHER...CRITICAL FIRE CONDITIONS ARE EXPECTED THURSDAY FOR
MOHAVE COUNTY AND PARTS OF SOUTHERN CLARK COUNTY AS VERY CONDITIONS
OVER THE COLORADO RIVER VALLEY AND SOUTHERN MOHAVE COUNTY WILL
COMBINE WITH LOW RELATIVE HUMIDITY AND EXPECTED NORTH WINDS GUSTING
40 TO 50 MPH LATE THURSDAY MORNING THROUGH THURSDAY EVENING. &&
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 12 PM TO 8 PM PDT THURSDAY FOR NVZ021-022.
RED FLAG WARNING FROM 12 PM TO 8 PM PDT THURSDAY FOR NVZ466.
AZ...WIND ADVISORY FROM 12 PM TO 8 PM MST THURSDAY FOR
AZZ001>003-036. RED FLAG WARNING FROM 12 PM TO 8 PM MST
THURSDAY FOR AZZ101-102. CA...WIND ADVISORY FROM 12 PM TO 8 PM PDT
THURSDAY FOR CAZ527. &&
JACQUES/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 25, 5:35 AM PDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 535 AM PDT WED MAR 25 2009 AZZ001-CAZ519>526-NVZ014>020-022-260700- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 535 AM PDT WED MAR 25 2009 /535 AM MST WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH WINDS WILL DEVELOP ACROSS MUCH OF THE REGION BY THURSDAY AFTERNOON BEHIND A POWERFUL STORM DIVING DOWN THROUGH UTAH TO THE FOUR CORNERS REGION. SUSTAINED NORTH WINDS GUSTING BETWEEN 40 MPH AND 50 MPH WILL CREATE STRONG CROSS WINDS FOR DRIVERS ON EAST-WEST ORIENTED ROADS ALONG WITH POSSIBLE AREAS OF BLOWING DUST. WIND SPEEDS WILL GRADUALLY DECREASE THURSDAY NIGHT AND FRIDAY. NORTH WINDS WILL AGAIN INCREASE LATE SUNDAY THROUGH MONDAY AS ANOTHER FAST MOVING STORM BRUSHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ527-NVZ021-260700- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 535 AM PDT WED MAR 25 2009 /535 AM MST WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH WINDS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY AND ACROSS SOUTHERN MOHAVE COUNTY LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS GUSTING BETWEEN 40 MPH AND 50 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. IN ADDITION... LOW RELATIVE HUMIDITY VALUES AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED WHICH IS IN EFFECT LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS WILL DECREASE THURSDAY NIGHT BUT GUSTS AROUND 30 MPH WILL PERSIST THROUGH FRIDAY. NORTH WINDS WILL AGAIN INCREASE EARLY MONDAY AS ANOTHER FAST MOVING STORM BRUSHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:57 AM PDT | Fire Weather Watch | VEF | Clark | 10 hr |
| Mar 25, 3:33 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 28 hr |
Nearby
Red Flag Warnings in Nevada, 2009Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.